Welcome to the Virtual MS Center!
Ask any question you want about Multiple Sclerosis and one of our experts will answer it as soon as possible.
Here is My Question:
Why did I have severe problems switching to 40 mg Copaxone? I have been on the 20 mg for 14 years. On the 40 mg I have had loss of appetite, mood swings, sleep problems and have felt so unwell. I saw another woman reported the same problems. How long should I wait to make the switch back? I was on the 40 mg for 6 weeks before things went south. Thanks for any feedback.
I am sorry to hear about the problems you’ve experienced since you switched to the new formulation of Copaxone. To my knowledge loss of appetite, mood swings, sleep disruption and generally feeling ill on a daily basis would not be problems related to Copaxone. These are all common symptoms of depression which by itself is very common in people with MS. There are other possibilities as well that only your doctor, who has an intimate knowledge of your case, can assess adequately. You should discuss these symptoms with your doctor as soon as possible to get you on the road to recovery. Good luck.
Rip Kinkel, MD
9/9/2014 03:50:29 am
Your reactions may not be copaxone related, but they could be too. Here is the most comprehensive list on side effects I have seen. Minus sleep disturbances, your symptoms are all on here. I experienced sleep disturbances with copaxone that cleared up when I switched treatments. I was having vivid nightmares every night. I'm not advocating that you get off copaxone but just wanted you to know that the drug may have something to do with your current symptoms. I was told that my weight gain and mood fluctuations did not have to do with the drug but once I stopped copaxone, these things cleared up right away.
5/18/2016 08:40:27 am
i have started Copaxone on the 40 mg level 3 times a week and I am noticing depression and loss of appetite. I checked online and found these posts to see if anyone else was having it. Today I particularly noticed the depression about two hours after I took the dose. Think I am going to stop this is awful
Comments are closed.
PLEASE NOTE: This information/opinions on this site should be used as an information source only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.